Alert archive / Iowa / River Flood Warnings in 2011

River Flood Warning 5, NWS Des Moines, IA

February 19, 2011Webster County, Iowa

NWS Des Moines, IA issued this river flood warning at Feb 19, 2011, 9:25 AM CST for Webster County, Iowa. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2011, 9:25 AM CST (15:25 UTC)
Expired
Feb 20, 2011, 5:23 PM CST
In force
32 hr
Issued by
NWS Des Moines, IA
Flood severity
Minor

County Webster County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Des Moines River at Fort Dodge (FODI4). The gauge peaked at 12.15 ft at Feb 19, 2011, 1:00 PM CST.

actionminormoderatemajor101502/1902/2002/21
Action stage
9 ft
Minor stage
10.5 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05480500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

973 
WGUS43 KDMX 191525
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
925 AM CST SAT FEB 19 2011

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...

  DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...WEBSTER
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC187-201525-
/O.NEW.KDMX.FL.W.0005.110219T1525Z-110220T2131Z/
/FODI4.1.ER.110219T0854Z.110219T1115Z.110219T2131Z.NO/
925 AM CST SAT FEB 19 2011

...FLOOD WARNING IN EFFECT UNTIL LATE THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* UNTIL LATE THIS AFTERNOON.
* AT  9:00 AM SATURDAY THE STAGE WAS 11.9 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON.

$$
5 follow-up statements
884 
WGUS83 KDMX 192113
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CST SAT FEB 19 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  BEAVER CREEK...EAST FORK DES MOINES RIVER...DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER...
  HUMBOLDT...KOSSUTH...WEBSTER
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-023-202113-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-110221T0317Z/
/NHRI4.1.IJ.110218T2203Z.110219T1945Z.110220T0317Z.NO/
313 PM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* UNTIL LATE THIS EVENING.
* AT  2:00 PM SATURDAY THE STAGE WAS 10.6 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS EVENING.


$$

IAC091-109-202112-
/O.CON.KDMX.FL.W.0004.000000T0000Z-110224T1200Z/
/AGNI4.1.ER.110219T0607Z.110219T2015Z.110223T1200Z.NO/
313 PM CST SAT FEB 19 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL WEDNESDAY MORNING.
* AT  2:15 PM SATURDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...REMAIN JUST UNDER 15 FEET THROUGH TONIGHT...THEN BEGIN
  FALLING SLOWLY. GO BELOW FLOOD STAGE WEDNESDAY MORNING.


$$

IAC187-202112-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T0230Z/
/FODI4.1.ER.110219T0854Z.110219T1915Z.110220T0230Z.NO/
313 PM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* UNTIL THIS EVENING.
* AT  2:00 PM SATURDAY THE STAGE WAS 11.7 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* RECENT ACTIVITY...ICE JAMS ARE CAUSING FLUCTUATIONS IN THE RIVER
  LEVEL.
* FORECAST...GO BELOW FLOOD STAGE THIS EVENING. ICE JAMS MAY CONTINUE
  TO CAUSE FLUCTUATIONS IN THE RIVER STAGE.

$$

ZOGG
155 
WGUS83 KDMX 200325
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
925 PM CST SAT FEB 19 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  BEAVER CREEK
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...BUTLER
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  EAST FORK DES MOINES RIVER...DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH...
  WEBSTER


RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC013-023-200355-
/O.CAN.KDMX.FL.W.0003.000000T0000Z-110221T0317Z/
/NHRI4.1.IJ.110218T2203Z.110219T1945Z.110220T0140Z.NO/
925 PM CST SAT FEB 19 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE BEAVER CREEK AT NEW HARTFORD...OR FROM JOHNSON CREEK NEAR 
  PARKERSBURG...TO THE CEDAR RIVER.
* AT  9:00 PM SATURDAY THE STAGE WAS 9.9 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT  7:40 PM SATURDAY.
* FORECAST...FALL TO 8.1 FEET MONDAY MORNING.

$$

IAC091-109-210324-
/O.EXT.KDMX.FL.W.0004.000000T0000Z-000000T0000Z/
/AGNI4.1.ER.110219T0607Z.110220T1800Z.000000T0000Z.NO/
925 PM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FURTHER NOTICE.
* AT  9:15 PM SATURDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.2 FEET MIDDAY SUNDAY...THEN BEGIN FALLING.


$$

IAC187-210324-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T0420Z/
/FODI4.1.ER.110219T0854Z.110219T1915Z.110220T0420Z.NO/
925 PM CST SAT FEB 19 2011

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* UNTIL LATE THIS EVENING.
* AT  9:00 PM SATURDAY THE STAGE WAS 10.8 FEET.
* FLOOD STAGE IS  10 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS EVENING.


$$
282 
WGUS83 KDMX 200900
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
300 AM CST SUN FEB 20 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...WEBSTER
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  EAST FORK DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC091-109-210900-
/O.CON.KDMX.FL.W.0004.000000T0000Z-000000T0000Z/
/AGNI4.1.ER.110219T0607Z.110220T1800Z.000000T0000Z.NO/
300 AM CST SUN FEB 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL FURTHER NOTICE.
* AT  2:15 AM SUNDAY THE STAGE WAS 15.0 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.2 FEET MIDDAY TODAY...THEN BEGIN FALLING.


$$

IAC187-210859-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T1244Z/
/FODI4.1.ER.110219T0854Z.110219T1915Z.110220T1244Z.NO/
300 AM CST SUN FEB 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* UNTIL THIS MORNING.
* AT  2:00 AM SUNDAY THE STAGE WAS 10.3 FEET.
* FLOOD STAGE IS 10.5 FEET.
* FORECAST...ICE JAMS ARE STILL MOVING ALONG THE RIVER AND WILL CAUSE           	
THE RIVER TO EXCEED FLOOD STAGE AT TIMES. ONE ICE JAM WAS LOCATED
JUST SOUTH OF THE BREEN ADDITION AREA.


$$
360 
WGUS83 KDMX 201620
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 AM CST SUN FEB 20 2011

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  EAST FORK DES MOINES RIVER...DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH...
  WEBSTER
  
ICE JAMS IN THE FORT DODGE AREA HAVE CAUSED RAPID RISES AND DROPS IN
THE RIVER LEVELS. 

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC091-109-211620-
/O.EXT.KDMX.FL.W.0004.000000T0000Z-110227T1800Z/
/AGNI4.1.ER.110219T0607Z.110221T0000Z.110226T1800Z.NO/
1020 AM CST SUN FEB 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL MIDDAY SATURDAY...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL MIDDAY SATURDAY.
* AT  9:15 AM SUNDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.2 FEET THIS EVENING. GO BELOW FLOOD STAGE 
  MIDDAY SATURDAY.

$$

IAC187-211619-
/O.EXT.KDMX.FL.W.0005.000000T0000Z-110221T2308Z/
/FODI4.1.ER.110219T0854Z.110219T1915Z.110220T2308Z.NO/
1020 AM CST SUN FEB 20 2011

...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* UNTIL THIS EVENING.
* AT 10:00 AM SUNDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS  10 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE MIDDAY TODAY...AND CONTINUE 
  RISING TO 11.1 FEET MIDDAY TODAY. GO BELOW FLOOD STAGE THIS 
  EVENING.

$$
246 
WGUS83 KDMX 202323
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
523 PM CST SUN FEB 20 2011

...THE FLOOD WARNING IS CANCELED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...

  DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...WEBSTER
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...

  EAST FORK DES MOINES RIVER...DES MOINES RIVER
  
  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT...KOSSUTH...
  MAHASKA...WAPELLO
  

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DONT DROWN.

MORE INFORMATION IS AT  WWW.WEATHER.GOV/DESMOINES .

&&

IAC091-109-212323-
/O.CON.KDMX.FL.W.0004.000000T0000Z-110227T1800Z/
/AGNI4.1.ER.110219T0607Z.110221T0000Z.110226T1800Z.NO/
523 PM CST SUN FEB 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDDAY SATURDAY...

THE FLOOD WARNING CONTINUES FOR
  THE EAST FORK DES MOINES RIVER NEAR ALGONA...OR FROM BUFFALO CREEK 
  NEAR BURT...TO LOTTS CREEK NEAR LIVERMORE.
* UNTIL MIDDAY SATURDAY.
* AT  4:15 PM SUNDAY THE STAGE WAS 15.1 FEET.
* FLOOD STAGE IS  14 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 15.2 FEET THIS EVENING. GO BELOW FLOOD STAGE 
  MIDDAY SATURDAY.


$$

IAC187-202353-
/O.CAN.KDMX.FL.W.0005.000000T0000Z-110221T2308Z/
/FODI4.1.ER.110219T0854Z.110219T1915Z.110220T1333Z.NO/
523 PM CST SUN FEB 20 2011

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE DES MOINES RIVER AT FORT DODGE...OR FROM THE MUNICIPAL POWER 
  DAM...TO LEHIGH.
* AT  4:00 PM SUNDAY THE STAGE WAS 9.0 FEET.
* RECENT ACTIVITY...FELL BELOW FLOOD STAGE AT  7:33 AM SUNDAY.
* FORECAST...REMAIN NEAR 9.0 FEET THROUGH MONDAY MORNING.

$$

IAC123-179-212322-
/O.CON.KDMX.FL.W.0006.110221T0200Z-110223T0300Z/
/EDYI4.1.ER.110221T0200Z.110221T1200Z.110222T0300Z.NO/
523 PM CST SUN FEB 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE MONDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER NEAR EDDYVILLE...OR FROM CEDAR CREEK NEAR 
  TRACY...TO MIDDLE AVERY CREEK NEAR CHILLICOTHE.
* UNTIL LATE MONDAY EVENING.
* AT  4:00 PM SUNDAY THE STAGE WAS 60.9 FEET.
* FLOOD STAGE IS  61 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 61.3 FEET MONDAY MORNING. GO BELOW FLOOD STAGE LATE 
  MONDAY EVENING.


$$

IAC179-212322-
/O.CON.KDMX.FL.W.0007.110221T0000Z-110223T1800Z/
/OTMI4.1.ER.110221T0000Z.110221T1800Z.110222T1800Z.NO/
523 PM CST SUN FEB 20 2011

...FLOOD WARNING REMAINS IN EFFECT UNTIL MIDDAY TUESDAY...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT OTTUMWA...OR FROM MIDDLE AVERY CREEK NEAR 
  CHILLICOTHE...TO ELDON.
* UNTIL MIDDAY TUESDAY.
* AT  4:50 PM SUNDAY THE STAGE IS NEAR 11 FEET.
* FLOOD STAGE IS  11 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING...AND CONTINUE 
  RISING TO 11.6 FEET MIDDAY MONDAY. GO BELOW FLOOD STAGE MIDDAY 
  TUESDAY.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:37 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Feb 19, 5:37 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
537 AM CST SAT FEB 19 2011

...UPDATED FOR THE 12Z AVIATION DISCUSSION...

.SHORT TERM /TODAY/...
RIDGE OF HIGH PRESSURE STRETCHED ACROSS THE NORTHERN PLAINS AND INTO
NORTHEAST IOWA THIS MORNING. THE RIDGE WILL SHIFT NORTHEAST DURING
THE DAY AS LOW PRESSURE ON THE LEE SIDE OF THE ROCKIES DEVELOPS.
THETA-E ADVECTION WILL BE TAKING ACROSS SOUTHERN IOWA MUCH OF THE
DAY BEFORE LIFTING OVER THE NORTHERN PORTION OF THE STATE THIS
AFTERNOON. THIS WILL RESULT IN A MORE DENSE AND LOWERING CLOUD
SHIELD. IT IS POSSIBLE A SHOWER OR TWO WILL REACH THE FAR SOUTHWEST
COUNTIES AFTER 21Z. TEMPERATURES WILL BE LIMITED OVER THE SOUTH DUE
TO CLOUD COVER WHILE SOME SUN IS EXPECTED OVER THE CENTRAL AND NORTH
THIS MORNING DESPITE PASSING MID LEVEL CLOUDS.

.LONG TERM /TONIGHT THROUGH WEDNESDAY/...MAIN FOCUS OF THE FORECAST
WAS WITH POTENTIAL WINTER STORM ACROSS NORTHERN IOWA TONIGHT THROUGH
MONDAY. MODELS ARE IN GOOD AGREEMENT OVERALL WITH THIS SYSTEM...WITH
THE NAM SLIGHTLY FURTHER SOUTH THAN THE SREF/GFS/ECMWF AND LEFT THE
NAM OUT.

TONIGHT THROUGH MONDAY...WELL ADVERTISED STRONG WAA ALOFT AND
ISENTROPIC LIFT DEVELOPS TONIGHT INTO SUNDAY MORNING AHEAD OF THE
SURFACE LOW. LLJ INCREASES TO TO 40-50KTS AT 850MB WITH TEMPS
RANGING FROM 0C ALONG THE IA/MN BORDER TO +9C ACROSS THE SOUTH.
VERY STRONG FRONTOGENETICAL FORCING BETWEEN 850-700MB LINES UP ALONG
NORTHERN IOWA/SOUTHERN MINNESOTA. FORECAST SOUNDINGS JUMP RIDE
ALONG THE 0C OVERNIGHT TONIGHT INTO TOMORROW MORNING BEFORE THE
LARGE WARM LAYER ALOFT IS MORE EVIDENT BY AROUND 15Z SUNDAY. SREF
SOUNDING ENSEMBLE MEMBERS FROM BUFKIT ARE MOSTLY CALLING FOR FZRA BY
AROUND 08Z SUNDAY INTO SUNDAY MORNING AT MCW. GFS BUFR SOUNDINGS AT
MCW IS ALL FZRA AS WELL. VERY TIGHT TEMPERATURES GRADIENT SETS UP
ACROSS THE STATE SUNDAY MAKING FOR MAX TEMPS TO BE TRICKY. THINKING
WITH THE GENERALLY GOOD EAST WIND DURING THE DAY SUNDAY...SHOULD
KEEP SURFACE TEMPS ACROSS THE NORTH AROUND FREEZING. THE SURFACE LOW
LOOKS TO TRACK ACROSS SOUTHEAST NEBRASKA INTO SOUTHERN IOWA TONIGHT
INTO SUNDAY...WITH THE WARM SECTOR ROUGHLY ALONG AND SOUTH OF
INTERSTATE 80. THERE IS SOME ELEVATED INSTABILITY WITH THE WARM
FRONT TONIGHT AND KEPT WITH MENTION OF THUNDER OVER THE SOUTH.

DRY SLOT PUNCHES INTO SOUTHWEST IOWA BY SUNDAY AFTERNOON AND
EVENING...AND DECREASED POPS ACROSS THE AREA DURING THIS TIME. WRAP
AROUND MOISTURE AND COLDER TEMPS WILL LEAD TO ALL SNOW BY 00Z MONDAY
ACROSS THE NORTHEAST...WITH STILL A MIX OVER THE EASTERN EDGES OF
THE FORECAST.  EXPECTING ALL SNOW HOWEVER BY 06Z MONDAY. SNOWFALL
AMOUNTS LOOK TO RANGE UNDER 4 INCHES ACROSS THE NORTH...BUT WITH THE
AMOUNT OF ICE ANTICIPATED...FELT A WINTER STORM WARNING IN THE
NORTHEAST WAS WARRANTED. QUESTIONABLE HOW MUCH ICE WILL MELT...IF
ANY AT ALL IF SURFACE TEMPS WARM ABOVE FREEZING SUNDAY AFTERNOON.
CAA CONTINUES THROUGH THE DAY MONDAY WITH AN ADDITIONAL INCH
POSSIBLE OVER THE NORTHEAST FORECAST AREA BY THE AFTERNOON.

TUESDAY AND WEDNESDAY...SURFACE HIGH PRESSURE WILL BUILD INTO THE
REGION DURING THIS TIME FRAME WITH WEAK SHORTWAVE TO CUT ACROSS
MN/WI ON WEDNESDAY.  THIS SHOULD MAINLY AFFECT THE EAST-NORTHEAST
FORECAST AREA WITH SLIGHT POPS ATTM.

&&

.AVIATION...19/12Z
CLOUD COVER WILL BE INCREASING AND CIGS LOWERING FROM SOUTH TO NORTH
TODAY AND TONIGHT. CONDITIONS WILL BE MOSTLY VFR THROUGH 00Z THEN
DETERIORATE QUICKLY BETWEEN 00Z AND 06Z. SHOWERS AND THUNDERSTORMS
WILL DEVELOP AND LIFT NORTH OVERNIGHT WITH CIGS DROPPING TO IFR. THE
PRECIPITATION WILL BECOME FREEZING RAIN OR SNOW AT MASON CITY. KALO
WILL BE ON THE FREEZING RAIN/RAIN LINE AND WILL DEPEND ON SFC
TEMPERATURE. HAVE TRENDED MORE RAIN AT KALO WITH THIS FORECAST.

&&

.HYDROLOGY...
RECENT WARM WEATHER AND SNOW MELT RUNOFF WILL CONTINUE TO HELP BREAK
UP ICE ALONG AREA RIVERS AND STREAMS THROUGH THE WEEKEND. THE THREAT
FOR ICE JAMS WILL CONTINUE THROUGH THE PERIOD WITH THE POTENTIAL FOR
FLASH FLOODING AS WATER BACKS UP AND RISES RAPIDLY BEHIND THESE
JAMS. THE ICE JAMS TYPICALLY OCCUR NEAR SHARP BENDS OR NARROWING
PASSAGES ALONG STREAMS WHERE ICE CAN BECOME HUNG UP. AN ICE JAM IS
CURRENTLY AFFECTING THE FORT DODGE AREA ALONG THE DES MOINES BASIN.
IN ADDITION...A ROUND OF WIDESPREAD SHOWERS AND ISOLATED
THUNDERSTORMS IS EXPECTED SATURDAY NIGHT AND SUNDAY. RAINFALL
AMOUNTS OF ONE HALF TO ONE INCH ARE FORECAST OVER CENTRAL AND NORTH
CENTRAL IOWA. LOCALLY HIGH AMOUNTS OVER ONE INCH MAY OCCUR. THIS
PRECIPITATION COULD PUSH STREAMS ABOVE FLOOD STAGE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY
FOR CERRO GORDO-HANCOCK-WINNEBAGO-WORTH.

WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT
FOR EMMET-KOSSUTH-PALO ALTO.

&&

SHORT TERM...DONAVON
LONG TERM...PODRAZIK
AVIATION...DONAVON
Hazardous weather outlook, Feb 19, 5:14 AM CST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
514 AM CST SAT FEB 19 2011

IAZ006-007-016-017-201200-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-
514 AM CST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE AREA TONIGHT THROUGH
MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO DEVELOP
OVERNIGHT TONIGHT INTO SUNDAY MORNING. SIGNIFICANT ICE
ACCUMULATIONS ARE ANTICIPATED BY TOMORROW MORNING.

FLASH FLOODING DUE TO ICE JAMS ARE POSSIBLE TONIGHT WITH THE
WARMER TEMPERATURES AND PRECIPITATION ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FREEZING RAIN WILL REMAIN THE DOMINANT PRECIPITATION TYPE DURING
THE DAY SUNDAY INTO EARLY SUNDAY EVENING...BEFORE CHANGING OVER TO
ALL SNOW. SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED WITH THIS
STORM. LIGHT TO LOCALLY MODERATE SNOW AMOUNTS ARE EXPECTED TO
ACCUMULATE ON TOP OF THE ICE BY MONDAY AND WILL LEAD TO HAZARDOUS
CONDITIONS. GUSTY WINDS MONDAY WILL LIKELY LEAD TO BLOWING SNOW AS
WELL.

THE POTENTIAL FOR ICE JAM FLOODING WILL CONTINUE SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ICE
AND SNOW AMOUNTS ARE ENCOURAGED AND APPRECIATED. ANY REPORTS OF
FLOODING ARE ALSO APPRECIATED.

PODRAZIK

IAZ004-005-015-201200-
EMMET-KOSSUTH-PALO ALTO-
514 AM CST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAINS IN EFFECT FOR THE EAST FORK OF THE DES
MOINES RIVER AT ALGONA. IN ADDITION...A WINTER STORM WATCH IS IN
EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE
WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A MIX OF FREEZING RAIN...SLEET AND SNOW IS EXPECTED TO DEVELOP
OVERNIGHT TONIGHT INTO SUNDAY MORNING...BEFORE BECOMING FREEZING
RAIN OR RAIN DURING THE DAY SUNDAY. SIGNIFICANT ICE ACCUMULATIONS
ARE POSSIBLE BY TOMORROW MORNING.

FLASH FLOODING DUE TO ICE JAMS ARE POSSIBLE TONIGHT WITH THE
WARMER TEMPERATURES AND PRECIPITATION ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FREEZING RAIN WILL REMAIN THE DOMINANT PRECIPITATION TYPE DURING
THE DAY SUNDAY INTO EARLY SUNDAY EVENING...BEFORE CHANGING OVER TO
ALL SNOW. LIGHT TO LOCALLY MODERATE SNOW AMOUNTS ARE EXPECTED ON
TOP OF THE FORECAST ICE AMOUNTS BY MONDAY. GUSTY WINDS MONDAY WILL
LIKELY LEAD TO BLOWING SNOW AS WELL.

THE POTENTIAL FOR ICE JAM FLOODING WILL CONTINUE SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...ICE
AND SNOW AMOUNTS ARE ENCOURAGED AND APPRECIATED. ANY REPORTS OF
FLOODING ARE ALSO APPRECIATED.

PODRAZIK

IAZ023>028-033>039-044>050-057>062-070>075-081>086-092>097-201200-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
514 AM CST SAT FEB 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A FLOOD WARNING REMAIN IN EFFECT FOR THE BEAVER CREEK AT NEW
HARTFORD. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT INTO SUNDAY
MORNING WITH THE MAIN THREAT OF LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAIN IS ALSO ANTICIPATED AND MAY LEAD TO FLOODING
ALONG AREA RIVERS AND LOCALIZED FLASH FLOODING AS THE GROUND IS
ALREADY VERY SATURATED AND THE RIVERS REMAIN FULL FROM THE RECENT
SNOW MELT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS DIMINISHES DURING
THE DAY SUNDAY. HOWEVER...FLASH FLOODING DUE TO ICE JAMS AS WELL
AS RIVER FLOODING WILL REMAIN A POSSIBILITY SUNDAY THROUGH EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED TONIGHT THROUGH SUNDAY...MAINLY
ALONG AND WEST OF INTERSTATE 35. ANY REPORTS OF FLOODING ARE ALSO
APPRECIATED.

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 7:54 PM CSTRiver Flood WarningDMXHumboldt, Kossuth8 days
Feb 19, 3:43 AM CSTFlash Flood WarningDMXWebster6 hr
Feb 19, 4:02 AM CSTWinter Storm WarningDMXBremer, Cerro Gordo, Emmet, Hancock, Kossuth, Palo Alto and 2 more33 hr
Feb 19, 4:20 PM CSTWinter Weather AdvisoryDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Humboldt and 2 more17 hr

Nearby

River Flood Warnings in Iowa, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.